EconPapers    
Economics at your fingertips  
 

Nonlinearity in the Fed's monetary policy rule

Denise Osborn (), Dong Heon Kim () and Marianne Sensier ()

Journal of Applied Econometrics, 2005, vol. 20, issue 5, pages 621-639

Abstract: This paper investigates the nature of nonlinearities in the monetary policy rule of the US Federal Reserve (Fed) using the flexible approach to nonlinear inference. We find that while there is significant evidence of nonlinearity for the period to 1979, there is little such evidence for the subsequent period. Possible asymmetries in the Fed's reactions to inflation deviations from target and the output gap in the 1960s and 1970s may tell part of the story, but do not capture the entire nature of the nonlinearity. The inclusion of the interaction between inflation deviations and the output gap, as recently proposed, appears to characterize the nonlinear policy rule more adequately. Copyright © 2005 John Wiley & Sons, Ltd.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (25) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.792 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2005-v20.5/ Supporting data files and programs (text/html)

Related works:
Working Paper: Nonlinearity in the Fed's Monetary Policy Rule (2003) Downloads
Working Paper: Nonlinearity in the Fed's Monetary Policy Rule (2002) Downloads
Working Paper: Nonlinearity in the Fed's Monetary Policy Rule (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:jae:japmet:v:20:y:2005:i:5:p:621-639

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2014-07-18
Handle: RePEc:jae:japmet:v:20:y:2005:i:5:p:621-639